Format

Send to

Choose Destination
Pan Afr Med J. 2016 Nov 1;25:127. doi: 10.11604/pamj.2016.25.127.10750. eCollection 2016.

Multiple myeloma associated with an Evan's syndrome.

Author information

1
Department of Hematology, Farhat Hached Hospital, Sousse Tunisia.
2
Department of Radiology, Farhat Hached Hospital, Sousse Tunisia.
3
Laboratory of biologic Hematology, Farhat Hached Hospital, Sousse Tunisia.
4
Departement of Nephrology, Sahloul Hospital, Sousse Tunisia.

Abstract

Auto-immun events are rare in multiple myeloma (MM). Here, we report one MM case complicated by Evans syndrome (Autoimmun hemolytic anemia (AIHA) associated with thrombocytopenia). A 52-year-old man was admitted in nephrology department with severe anemia, renal insufficiency and hypergamma globulinemia. Laboratory exams showed acute hemolysis due to an IgG warm autoantibody. Serum electrophoresis revealed the presence of a monoclonal IgG protein and urinary M protein was 2g/day. A whole body CT-Scan showed osteolytic lesions of vertebral body of C5, D4, L3, L4 and the left iliac wing. The diagnosis of multiple myeloma and Evan's syndrome was made, we underwent chemotherapy by BTD (bortezomib-thalidomide-dexamethasone) and continuous corticosteroid therapy but unfortunately the patient died secondary of a Lactic acidosis. The relationship between MM and hemolysis remain unclear.

KEYWORDS:

Multiple myeloma; autoimmun hemolytic anemia; evan´s syndrome; thrombocytopenia

PMID:
28292089
PMCID:
PMC5325491
DOI:
10.11604/pamj.2016.25.127.10750
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Pan African Medical Journal Icon for PubMed Central
Loading ...
Support Center